Alert archive / Arkansas / Flash Flood Warnings in 1997

Flash Flood Warning 59, NWS Shreveport, LA

June 9, 1997Columbia County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Jun 9, 1997, 6:56 PM CDT for Columbia County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 1997, 6:56 PM CDT (23:56 UTC)
Expired
Jun 9, 1997, 9:00 PM CDT
In force
2 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Columbia County, AR

The radar

The Shreveport radar (KSHV), 102 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1997-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1997-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1351 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 092356
FFWSHV
ARC027-100200-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
656 PM CDT MON JUN 9 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  900 PM CDT
FOR THE FOLLOWING AREA...
 
IN SOUTHWEST ARKANSAS
 
   ...COLUMBIA COUNTY
 
DOPPLER RADAR INDICATED THAT THREE TO FIVE INCHES OF RAINFALL HAD FALLEN
ACROSS THE WARNED AREA ALREADY THIS AFTERNOON AND ADDITIONAL RAINFALL
AMOUNTS TO NEAR ONE INCH ARE LIKELY IN THE WARNED AREA. FLOODING WAS
REPORTED ACROSS COLUMBIA COUNTY ALREADY TONIGHT NEAR MACEDONIA TO
EMERSON ARKANSAS.
 
LIGHT TO MODERATE RAIN WILL CONTINUE TO FALL FOR THE NEXT ONE TO TWO
HOURS ACROSS THE WARNED AREA AS THE STORMS CONTINUE TO MOVE SLOWLY
EASTWARD.
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...MOVE QUICKLY TO HIGHER GROUND.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
IMMEDIATELY.
 
13/04

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 2:00 PM CDT, 4 hours 56 minutes earlier.

Area forecast discussion, Jun 9, 2:00 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CDT MON JUN 9 1997

ALL NUMERICAL MODELING RESULTS SHOW THE OLD SWRN TROF CONTINUING TO
MOV E UNDERCUTTING CNTRL NOAM RDG AND WILL PROVIDE FA WITH YET
ANOTHER SOURCE OF PVA AND CONSEQUENTLY UPWARD VERTICAL MOTION
THROUGH TUE NIGHT.  ALTHOUGH NGM IS SLIGHTLY FASTER WITH THE MOVMT OF
THIS FEATURE...BELIEVE ETA AND AVN ARE MORE CORRECT AS THIS SHORT
WAVE TROF WILL BE SLOW TO MOV THROUGH FA AS IT UNDERCUTS RDG.

CURRENT SHORT WAVE TROF CAUSING TODAYS TSTMS EXPECTED TO MOV E AND
CONTINUE TO PRODUCE SCT TO NMRS TSTMS OVER ERN FA THROUGH TONIGHT.

SFC AND BOUNDARY LYR DEWPTS WILL REMAIN HIGH THROUGH WEDNESDAY...WITH
SOME DRYING ABOVE BOUNDARY LYR AFTER TROF PASSAGE AND ASSOCIATED NVA.
WILL CONTINUE TO MENTION SCT TSTMS THROUGH WED WITH DAYTIME HEATING
AND CONTINUED MODERATELY UNSTABLE ATMOS.  VIII.

SHV 68/86/68/89 3322   MLU 70/84/68/87 5422

Nearby

Flash Flood Warnings in Arkansas, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.